U.S. doctors online nowAsk doctors free
Australia
A 33-year-old female asked:

I have had my period twice since i got my copper iud inserted first period was heavy 8days 2nd was heavy but 2 weeks what should i do is this normal?

2 doctor answers3 doctors weighed in
Dr. Marsha Davis
Internal Medicine 29 years experience
Talk to your: Gyn about options for regulating the bleeding, possibly removing this nous and using the mirena (levonorgestrel)
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Asha Kamnani
Obstetrics and Gynecology 44 years experience
Normal: With a Copper IUD, your period will become more crampy and definitely 30% heavier. It will gradually slow down and become more normal in a few months. Please give it 3 months at least. If the periods are getting heavier then see a doctor to check that the IUD is in the right location. You can also use Ibuprofen 800mg, 3 times a day for 5 days with food. If it does not help, See a doctor
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 25, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.